Does anyone know what orthostatic intolerance is???

William Byrd wrbyrd at home.com
Wed Dec 9 18:33:31 EST 1998


Earlier in her treatment the doctors mentioned vaso-vagal something...I
can't remember exactly what they called it because it was a while ago.  On
her last visit (the one when they finally did diagnose her) the doctor said
that she has poor vaso-muscle tone (or something like that).  Does that have
anything to do with a vaso-vagal disorder?  I have no idea if any of her
doctors know about alternative medicine, all I know is that most of the
doctors in our area know very little about othostatic intolerance.  Thanks
for the information and suggestions!
Aaron Bearchief wrote in message <74m0e7$7v6 at ds2.acs.ucalgary.ca>...
>
>Hi William,
>
>I read your previous posting with great interest and after such an
>exhaustive battery of testing I must admit there may be little that
>traditional medicine can offer your friend.  This is definitely not to say
>that there is no hope for your friend.  This may be an opportunity to look
>into alternative forms of treatment (i.e. acupuncture, imagery, etc.)
>though this is something you should discuss with your physician.  I'm
>assuming your doc is familiar with alternative forms of medicine...?
>Please don't discount this suggestion too quickly as the placebo effect
>has proven itself in many a situation.
>
>Having said that, I'm thinking your friend may be suffering from a
>vaso-vagal disorder of some sort.  You suggested a degeneration in her
>pedal nerves.  This and the vaso-vagal disorder could be secondary to some
>autoimmune condition (?)
>
>I would be interested to hear of any further developments.
>
>
>On Sun, 6 Dec 1998, William Byrd wrote:
>
>> She said that this doesn't work because the blood pools in her legs when
she
>> stands, etc.  She was told that this is caused because she has poor
muscle
>> tone and her muscles don't contract to send the blood up to her heart.
>> Currently she is working to improve her muscle tone by using low
resistance
>> weight training. Thanks for the suggestion, any way.
>> Andrew K Fletcher wrote in message
>> <912634507.940.1.nnrp-10.d4e44203 at news.demon.co.uk>...
>> >
>> >
>> >William Byrd wrote in message
>> ><4tZ82.963$Pq4.4177023 at news.rdc1.tx.home.com>...
>> >>The Doctor said that the sweating feet is caused because of nerve
endings
>> >>acting up and that it has something to do with degeneration.  She does
>> have
>> >>low blood pressure and is drinking Gatorade and eating salt to improve
>> >that.
>> >>When she stands up she blacks out.  Sometimes it is worse than others
and
>> >>sometimes it happens even when she is sitting down.  Her legs sometimes
go
>> >>numb when she stands and sometimes has trouble going up and down
stairs.
>> >>She looses her balance easily.  She has been told that she has a
problem
>> >>with her autonomic nervous system, I think it is called dysautonomia.
In
>> >>addition to all of this she has first degree heart block and
occasionally
>> >>skips beats.  Anything that anyone can tell me about this would be
greatly
>> >>appreciated.
>
>
>
>
>
>
>
>
>





More information about the Neur-sci mailing list